Alert archive / Nevada / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Elko, NV

August 20, 2011

NWS Elko, NV issued this red flag warning at Aug 20, 2011, 4:00 AM PDT. It took effect at Aug 20, 2011, 11:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2011, 4:00 AM PDT (11:00 UTC)
In effect from
Aug 20, 2011, 11:00 AM PDT
Expired
Aug 20, 2011, 3:08 PM PDT
In force
4 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS85 KLKN 201100
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
400 AM PDT SAT AUG 20 2011


NVZ455-457-202300-
/O.NEW.KLKN.FW.W.0010.110820T1800Z-110821T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
400 AM PDT SAT AUG 20 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 455 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS AROUND 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE POTENTIAL WILL EXIST LATE THIS MORNING THROUGH THE EVENING
  FOR RAPID FIRE GROWTH SHOULD A FIRE START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
908 
WWUS85 KLKN 202208
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 PM PDT SAT AUG 20 2011


NVZ455-457-202315-
/O.CAN.KLKN.FW.W.0010.000000T0000Z-110821T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
308 PM PDT SAT AUG 20 2011

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

WINDS WILL REMAIN BELOW RED FLAG CRITERIA THE REMAINDER OF THE DAY. A
FEW GUSTS TO NEAR 30 MPH CAN BE EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 19, 8:58 PM PDT, 7 hours 2 minutes earlier.

Area forecast discussion, Aug 19, 8:58 PM PDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
858 PM PDT FRI AUG 19 2011

.SYNOPSIS...MOSTLY DRY WEATHER ALONG WITH VERY WARM DAYTIME
TEMPERATURES WILL CONTINUE OVER THE AREA THROUGH NEXT WEEK.

&&

.UPDATE...COMPLETED A QUICK EVENING FORECAST UPDATE ON POPS, SKY,
AND WEATHER GRIDS THROUGH EARLY MORNING. RUC13 DEPICTING LOW
LEVEL CONVERGENCE OVER NORTH-CENTRAL NEVADA THIS EVENING. RADAR
RETURNS ARE FAIRLY WEAK...AND EARLIER THIS EVENING NOTED VIRGA OFF
TO THE SOUTH. TEMPERATURES ARE TRACKING NICELY PER 03Z HOURLY
READINGS...SO NO CHANGES NEEDED FOR MIN TEMPS. UPDATED TEXT
PRODUCTS WILL BE SENT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED AT 306 PM /

SHORT TERM...TONIGHT THROUGH SUNDAY. SATELLITE PICS SHOW SOME
CLOUD BUILDUPS ACROSS NERN NV THIS AFTERNOON. THE NAM MODEL
INDICATES A LITTLE INSTABILITY ACROSS THIS AREA WITH LIFTED
INDICES NEAR ZERO SO COULD SEE AN ISOLATED THUNDERSTORM OR TWO
BEFORE THE DAY IS OUT. THIS MOISTURE GETS PUSHED FURTHER NORTH ON
SATURDAY DUE TO A DRY SWLY FLOW MOVING INTO THE AREA. HOWEVER THE
NAM IS STILL SHOWING SOME MOISTURE AND INSTABILITY NEAR THE
IDAHO/OREGON BORDER FOR ISOLATED THUNDERSTORMS THROUGH SUNDAY.

LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. CONTINUED WARM AND
MOSTLY DRY WEATHER EXPECTED THROUGH THE LONG TERM...WITH A FEW AFTERNOON
STORMS POSSIBLE NEXT WEDNESDAY AND THURSDAY.

EARLY NEXT WEEK A RIDGE WILL BE SLOWLY BUILDING INTO THE WESTERN
GREAT BASIN...BRINGING SOUTHERLY FLOW AND WARMING DAYTIME
TEMPERATURES. ABOVE NORMAL HIGHS ARE EXPECTED THROUGH THE
PERIOD. THE WARMEST DAYS SHOULD BE WEDNESDAY AND THURSDAY...WITH
HIGHS IN THE MID 90S ACROSS MOST VALLEYS. WITH VERY DRY AIR NEAR THE
SURFACE...TEMPS WILL COOL OF RATHER QUICKLY AFTER SUNSET DUE TO
RADIATIONAL COOLING. EXPECT COOL OVERNIGHTS WITH WARM DAYS.

MODELS HAVE SLOWED ON EJECTING THE WEST COAST TROUGH NEXT WEEK. 00Z
RUNS OF GFS/ECMWF SHOWED A COUPLE SHORTWAVES COMING OFF THE TROUGH
MIDWEEK...BUT 12Z RUNS HAVE CUT BACK...SO REDUCED POPS SOME...WHILE
STILL LEAVING SLIGHT CHANCE MENTION ON WEDNESDAY AND
THURSDAY...GENERALLY IN NORTHERN NV.

AVIATION...VFR EXPECTED AT ALL TAF SITES THROUGH SATURDAY. SOME
CLOUDS ON VISIBLE THIS AFTERNOON MAINLY NEAR KEKO AND KELY...MODEL
SOUNDINGS SHOW INSTABILITY IS DECREASING SO NOT EXPECTING MUCH
ADDITIONAL GROWTH OUT OF THESE AS THEY DRIFT THROUGH. CURRENT WIND
GUSTS SHOULD DECREASE THROUGH THE EVENING...WITH AROUND 20 KT
SOUTHERLY GUSTS AGAIN SATURDAY NEAR KELY AND KTPH.

FIRE WEATHER...SOME MID LEVEL MOISTURE AND INSTABILITY ACROSS
NERN NV THIS AFTERNOON RESULTING IN SOME CLOUD BUILDUPS AND COULD
SEE AN ISOLATED DRY THUNDERSTORM LATER THIS AFTERNOON AND
EVENING. A DRY SWLY FLOW WILL PUSH THIS MOISTURE FURTHER NORTH ON
SATURDAY BUT MODELS STILL SHOWING SOME MOISTURE AND INSTABILITY
NEAR THE IDAHO/OREGON BORDER FOR ISOLATED DRY THUNDERSTORMS THROUGH
SUNDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/99

Nearby

Red Flag Warnings in Nevada, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.